Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 196, NWS Kansas City, MO

July 5, 2000Worth County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 5, 2000, 4:10 PM CDT for Worth County, Missouri. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2000, 4:10 PM CDT (21:10 UTC)
Expired
Jul 5, 2000, 5:15 PM CDT
In force
65 min
Issued by
NWS Kansas City, MO
Area
Whole counties

County Worth County, MO

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 3:00 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2000-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 945 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2000-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
945 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 052111
SVRMCI
MOC227-052215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
410 PM CDT WED JUL 5 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WORTH COUNTY IN NORTHWEST MISSOURI

* UNTIL 515 PM CDT

* AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WORTH...OR ABOUT 22 MILES SOUTHWEST OF
  MOUNT AYR...MOVING SOUTHEAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
DENVER IN SOUTHEASTERN WORTH COUNTY AT 425 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENxT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

88

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:31 AM CDT, 14 hours 39 minutes earlier.

Area forecast discussion, Jul 5, 1:31 AM CDT, 14 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
131 AM CDT WED JUL 5 2000

...MAIN CONCERN NEXT 5 DAYS WILL BE HEAT AND HUMIDITY...

UPPER LEVEL ANALYSIS SHOWS WARM AIR IN PLACE AT ALL LEVELS WITH SOME
LOW AND MID LEVEL MOISTURE STILL REMAINING.  06Z SURFACE ANALYSIS
SHOWED A POSSIBLE WEAK BOUNDARY RUNNING FROM NW MO THROUGH ABOUT CDJ
TO NORTH OF STL.

MODELS ALL INDICATING THAT THE UPPER LEVEL RIDGE ASVERTISED TO BE
HERE A FEW DAYS AGO WILL FINALLY START TO BUILD ACROSS THE CWA.  WHAT
THIS WILL MAINLY ENTAIL IS THE LOSS OF UPPER LEVEL SUPPORT FOR LATE
NIGHT CONVECTION AND SLIGHTLY MORE STABLE AIR WITH A VERY WARM COLUMN
OF AIR.  BIGGEST DIFFERENCE TODAY FROM THE LAST COUPLE WILL BE THE
LACK OF MCS DEBRIS.  MODELS AND LATEST IR LOOP STILL HINTING AT SOME
RESIDUAL LOW AND MID LEVEL MOISTURE HANGING AROUND TODAY BUT WE
SHOULD SEE MORE SUN.  THUS...WITH 850MB TEMPS SIMILAR TO LAST FEW
DAYS WOULD THINK HIGHS SHOULD BE A FEW DEGREES WARMER...EVEN THOUGH
A FAIRLY MOIST GROUND FROM THE RAIN OVER THE LAST MONTH EXISTS.
FEEL THAT THE FWC A LITTLE COOL AND WILL LEAN TOWARDS LATEST ZFP AND
FAN GUIDANCE.

TONIGHT...ETA HINTING AT A CONVECTIVE VORT MAX MOVING INTO NORTHEAST
CWA AND THIS IS HANDLED IN THE LATEST ZFP.  AVN AND CANDIAN APPEAR
TO WANT TO KEEP THE MAJORITY OF THE ACIVITY TO OUR NORTH BUT CANNOT
SEE A SOLID REASDON TO REMOVE THE POPS...ESPECIALLY LOOKING AT THE
LATEST ETA.

THURSDAY THROUGH THE WEEKEND.  VERY WARM AND MAINLY DRY.  RIDGE
APPEARS TO PUMP UP ENOUGH THAT ALL UPPER LEVEL ENERGY WILL BE FAR
NORTH OF THE CWA THROUGH MONDAY. NOT A LOT IN THE WAY OF CLOUD COVER
EITHER SO HOT AND HUMID.

.EAX...NONE

18

In the hours before

Special weather statement, Jul 5, 1:00 PM CDT, 3 hours 10 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT WED JUL 5 2000

FORECAST: THUNDERSTORMS ARE STILL A POSSIBILITY OVER EXTREME
NORTHERN MISSOURI THIS AFTERNOON AND TONIGHT.  THUNDERSTORMS
TRACKING NORTH OF THE IOWA MISSOURI BORDER MAP DIP SOUTHWARD INTO
EXTREME NORTHERN MISSOURI THIS AFTERNOON. THEN A COMPLEX OF
THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHEAST NEBRASKA THIS
EVENING AND MOVE SOUTHEAST OVERNIGHT.  THESE STORMS COULD AFFECT
AREAS NORTH OF A ROCKPORT MISSOURI TO MOBERLY MISSOURI LINE.  THERE
IS A MINOR THREAT THAT SOME OF THE STORMS COULD BECOME SEVERE WITH
THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS AND LIGHTNING.
OTHERWISE...HOT AND HUMID CONDITIONS WILL BE THE MAIN STORY SOUTH OF
THIS LINE WITH HEAT INDICES AROUND 100 DEGREES THIS AFTERNOON. NO
RELIEF APPEARS TO BE IN SIGHT WITH VERY HOT CONDITIONS PERSISTING
INTO THE WEEKEND.

DISCUSSION: A WARM FRONT OVER EXTREME NORTHERN MISSOURI WILL
CONTINUE TO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AND
ENHANCEMENT ALONG THE MISSOURI IOWA BORDER THIS AFTERNOON. AS A
RIDGE OF HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS...A CAP
PROHIBITING THUNDERSTORM DEVELOPMENT WILL RESULT OVER THE SOUTHERN
TWO THIRDS OF THE OUTLOOK AREA. IF ANOTHER THUNDERSTORM COMPLEX
DEVELOPS TONIGHT OVER EASTERN NEBRASKA CONDITIONS ARE FAVORABLE FOR
IT TO DRIFT INTO NORTHERN MISSOURI.

88

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:01 PM CDTSevere Thunderstorm WarningEAXMercer59 min
Jul 5, 3:54 PM CDTSevere Thunderstorm WarningEAXNodaway66 min
Jul 5, 4:27 PM CDTSevere Thunderstorm WarningEAXGentry, Harrison63 min
Jul 5, 5:51 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Livingston39 min
Jul 5, 6:29 PM CDTSevere Thunderstorm WarningEAXLivingston31 min
Jul 5, 6:33 PM CDTSevere Thunderstorm WarningEAXCarroll, Ray57 min
Jul 5, 6:40 PM CDTSevere Thunderstorm WarningEAXJackson, Lafayette65 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.